MAUDE Adverse Event Report: ICU MEDICAL IV SET; ADMIN SET

ICU MEDICAL IV SET; ADMIN SET
Model Number CH-12
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot review: reported lot #3366243 (mfg date 11/2016) shows (b)(4) units were manufactured, tested, inspected, and released with no exception documents cited.
 
Event or Problem Description
Ch-12 inserted into braun and hospira iv bags, spike easily pulled out of both bags, both in the pharmacy compounding process and also during infusion.Facility reports unprotected chemo exposure.
 
Additional Manufacturer Narrative
Lot review: reported lot #3366243 (mfg date 11/2016) shows 8,000 units were manufactured, tested, inspected, and released with no exception documents cited.Visual: multiple bag spikes were returned.No mating devices accompanied the returned device.Functional: ten samples were measured and all met iso 8536 design expectations for closure piercing devices.Analysis summary: the complaint of ch-12 assemblies being easy to pull out of iv bags could not be confirmed.
 
Event or Problem Description

Brand Name
IV SET
Common Device Name
ADMIN SET
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84117
MDR Report Key6708701
Report Number2025816-2017-00159
Device Sequence Number1115603
Product Code FPA
UDI-Device Identifier00840619023713
UDI-Public840619023713
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberCH-12
Device Catalogue NumberCH-12
Device Lot Number3366243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1